Algebraic & Geometric Topology

Knotted Legendrian surfaces with few Reeb chords

Georgios Dimitroglou Rizell

Full-text: Open access

Abstract

For g>0, we construct g+1 Legendrian embeddings of a surface of genus g into J1(2)=5 which lie in pairwise distinct Legendrian isotopy classes and which all have g+1 transverse Reeb chords (g+1 is the conjecturally minimal number of chords). Furthermore, for g of the g+1 embeddings the Legendrian contact homology DGA does not admit any augmentation over 2, and hence cannot be linearized. We also investigate these surfaces from the point of view of the theory of generating families. Finally, we consider Legendrian spheres and planes in J1(S2) from a similar perspective.

Article information

Source
Algebr. Geom. Topol., Volume 11, Number 5 (2011), 2903-2936.

Dates
Received: 4 February 2011
Revised: 23 June 2011
Accepted: 4 August 2011
First available in Project Euclid: 19 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.agt/1513715309

Digital Object Identifier
doi:10.2140/agt.2011.11.2903

Mathematical Reviews number (MathSciNet)
MR2846915

Zentralblatt MATH identifier
1248.53073

Subjects
Primary: 53D42: Symplectic field theory; contact homology
Secondary: 53D12: Lagrangian submanifolds; Maslov index

Keywords
Legendrian surface Legendrian contact homology gradient flow tree generating function

Citation

Dimitroglou Rizell, Georgios. Knotted Legendrian surfaces with few Reeb chords. Algebr. Geom. Topol. 11 (2011), no. 5, 2903--2936. doi:10.2140/agt.2011.11.2903. https://projecteuclid.org/euclid.agt/1513715309


Export citation

References

  • P Albers, U Frauenfelder, A nondisplaceable Lagrangian torus in $T^*S^2$, Comm. Pure Appl. Math. 61 (2008) 1046–1051
  • Y Chekanov, Differential algebra of Legendrian links, Invent. Math. 150 (2002) 441–483
  • T Ekholm, Morse flow trees and Legendrian contact homology in $1$–jet spaces, Geom. Topol. 11 (2007) 1083–1224
  • T Ekholm, J B Etnyre, Invariants of knots, embeddings and immersions via contact geometry, from: “Geometry and topology of manifolds”, (H U Boden, I Hambleton, A J Nicas, B D Park, editors), Fields Inst. Commun. 47, Amer. Math. Soc. (2005) 77–96
  • T Ekholm, J Etnyre, M Sullivan, The contact homology of Legendrian submanifolds in ${\mathbb R}^{2n+1}$, J. Differential Geom. 71 (2005) 177–305
  • T Ekholm, J Etnyre, M Sullivan, Non-isotopic Legendrian submanifolds in $\mathbb R^{2n+1}$, J. Differential Geom. 71 (2005) 85–128
  • T Ekholm, J Etnyre, M Sullivan, Orientations in Legendrian contact homology and exact Lagrangian immersions, Int. J. Math. 16 (2005) 453–532
  • T Ekholm, J Etnyre, M Sullivan, Legendrian contact homology in $P\times\mathbb R$, Trans. Amer. Math. Soc. 359 (2007) 3301–3335
  • Y Eliashberg, A Givental, H Hofer, Introduction to symplectic field theory, from: “GAFA 2000 (Tel Aviv, 1999)”, (N Alon, J Bourgain, A Connes, M Gromov, V Milman, editors), Geom. Funct. Anal. Special Volume, Part II (2000) 560–673
  • Y Eliashberg, N Mishachev, Introduction to the $h$–principle, Graduate Studies in Math. 48, Amer. Math. Soc. (2002)
  • D Fuchs, D Rutherford, Generating families and Legendrian contact homology in the standard contact space
  • K Fukaya, Y G Oh, H Ohta, K Ono, Toric degeneration and non-displaceable Lagrangian tori in $S^2 \times S^2$, to appear in Int. Math. Res. Not.
  • L Ng, Framed knot contact homology, Duke Math. J. 141 (2008) 365–406
  • P E Pushkar$'`$, Y V Chekanov, Combinatorics of fronts of Legendrian links, and Arnol$'`$d's $4$–conjectures, Uspekhi Mat. Nauk 60 (2005) 99–154
  • P Seidel, A long exact sequence for symplectic Floer cohomology, Topology 42 (2003) 1003–1063